Ohio, 2013

Flash Flooding and Flooding in Ohio, July 9 to 10, 2013

July 9 to 10, 2013 · NWS PBZ · 9 events in 4 counties and zones

Widespread showers and thunderstorms developed well in advance of a cold front and upper level trough moving toward the Upper Ohio Valley. Scattered severe storms, flash flooding, and flooding occurred across eastern Ohio, western Pennsylvania, and northern West Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Widespread showers and thunderstorms developed well in advance of a cold front and upper level trough moving toward the Upper Ohio Valley. Scattered severe storms, flash flooding, and flooding occurred across eastern Ohio, western Pennsylvania, and northern West Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 9, 2:18 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 9, 2:18 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT TUE JUL 9 2013

.SYNOPSIS...
A SERIES OF UPPER DISTURBANCES WILL MAINTAIN CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY. A COLD FRONT WILL MOVE
THROUGH EARLY THURSDAY...BRINGING COOLER AND MORE COMFORTABLE
CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND THUNDERSTORMS ARE ALREADY BEGINNING TO DEVELOP OVER
CENTRAL OHIO WHERE BETTER HEATING AND DESTABILIZATION HAS BEEN
ABLE TO TAKE PLACE UNDER MINIMAL CLOUD COVER. THE MODELS HAVE
HANDLED THIS QUIET WELL THUS FAR...AND WHILE THE MESOSCALE
ANALYSIS AND MID LEVEL SOUNDING DATA SUGGESTS MID LEVEL WARMING IS
CURRENTLY TAKING PLACE...CAPPING THE REGION...THERE COULD BE AN
EROSION IN THIS WITH HELP OF A WEAK WAVE AS IT CROSSES LATE THIS
AFTERNOON. DESPITE WEAK SHEAR...MOST OF THE MODEL GUIDANCE
SUGGESTS DECENT DOWNBURST POTENTIAL WITH LARGE THETA-E DIFFERENCE
VALUES...ESPECIALLY OVER OHIO. IN ADDITION...MOST OF THE HI RES
MODELS THAT ARE HANDLING THE CURRENT SITUATION QUITE WELL SUGGEST
TO VARYING DEGREES THAT AN MCS WILL DEVELOP AND MOVE SOUTHEASTWARD
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA BY THIS EVENING.
WITH THIS IN MIND HAVE BUMPED UP POPS THROUGH THE AFTERNOON AND
EVENING HOURS.

IN ADDITION...WITH PWAT VALUES RANGING FROM 1.7 TO NEAR 2 INCHES
THROUGH THE OVERNIGHT HOURS PER THE BUFKIT SOUNDINGS THERE IS A
THREAT FOR HEAVY RAINFALL. THIS COULD POSE A PROBLEM ESPECIALLY IN
ANY OF THE AREAS THAT EXPERIENCED HEAVY RAINFALL OVER THE LAST
COUPLE OF DAYS AND ESPECIALLY OVER SOUTHEASTERN OHIO THIS MORNING.
THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN
OHIO...NORTHERN WEST VIRGINIA...SOUTHWESTERN PENNSYLVANIA...AND GARRETT
COUNTY MARYLAND.

TEMPERATURES WERE LEFT CLOSE TO A BLEND OF GFS LAMP/NAM GUIDANCE
THIS AFTERNOON AND TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
PCPN ONGOING WED MRNG SHOULD DECR IN CVRG BY MID-MRNG. MDT INSTBY
XPCD TO BCM ESTABLISHED THRU FCST AREA BY LATE MRNG OWING TO
COOLING MID-LVL TEMPS AND ABUNDANT LOW-LVL MSTR CHARACTERIZED BY
DEWPTS IN THE LWR 70S.

MRNG CLD CVR XPCD TO BCM BKN AND ALLOW PATCHY HEATING OF THIS VERY
MOIST AMS...WHICH WILL AID IN BOTH WEAKENING THE CAP AND
STEEPENING LOW-LVL LAPSE RATES. TSTM CVRG XPCD TO INCR MARKEDLY BY
EARLY AFTN. DESPITE WEAK MID-LVL FLOW...MDT INSTBY MAY BE
SUFFICIENT TO SUPPORT TSTM ORGANIZATION. GIVEN XPCD DRY AIR ATOP
DP MOIST LYR...LRG HAIL AND DMGG WIND GUSTS BOTH WILL BE PSBL FROM
ANY TSTMS.

MRNG CLD CVR WILL RESTRICT HEATING INITIALLY. BUT OVNGT MINIMA IN
THE 70S WILL OFFER A HEAD START TO MAXIMA IN THE LWR 80S-MID 80S
FOR TMW.

PWATS WILL RMN QUITE HIGH THRU WED NGT...PSBLY APRCHG 2.0 IN. SUCH
VALUES ARE MORE THAN 2 STANDARD DEVIATIONS ABV NRML VALUES AND
WILL ENCOURAGE VERY HIGH PCPN RATES IN TSTMS. FLASH FLOOD WATCH
CONTS THRU WED NGT DURG THIS PD OF HIGH PWATS.

CDFNT WILL PROGRESS THRU FCST AREA WED NGT...LKLY PROVIDING
ADDITIONAL FOCUSED PCPN WED EVE. PCPN WILL SHIFT SEWD OVNGT AND
SHOULD VACATE THE FCST AREA BY MID-MRNG THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MODELS ARE NOW IN BETTER AGREEMENT BUILDING IN HIGH PRESSURE FOR
THE WEEKEND. THIS WOULD MEAN DRY AND COMFORTABLE CONDITIONS FOR
MUCH OF THE LONG TERM.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CIGS WILL CONTINUE TO FLUCTUATE BETWEEN MVFR AND VFR THROUGH THE
AFTERNOON AS CLOUD COVER BECOMES A BIT MORE BROKEN IN NATURE. THE
EXCEPTION WILL BE KFKL AND KDUJ...WHERE IFR CIGS IN STRATUS AND
FOG MAY CONTINUE FOR A FEW MORE HOURS. AS THE ATMOSPHERE
DESTABILIZES THIS AFTERNOON...SHOWER AND THUNDERSTORM COVERAGE
WILL EXPAND...AT LEAST OVER POINTS SOUTH OF I-80. THUS...VCSH AND
VCTS HAVE BEEN ADDED THROUGH THE EARLY EVE HOURS AT ALL SITES.
ONLY ADDED TSRA AT ZZV WITH BETTER CONFIDENCE. SHOWERS AND
THUNDERSTORMS COULD CONTINUE AFTER SUNSET ALTHOUGH THE LOSS OF
HEATING SHOULD ALLOW FOR OVERALL COVERAGE TO DIMINISH. THINK THAT
WITH SO MUCH LOW LEVEL MOISTURE PRESENT...MOST SITES COULD
EXPERIENCE LOW CIGS OR FOG ONCE AGAIN.

SOUTHWESTERN WINDS WITH OCCASIONAL GUSTS TO 15-20KTS WILL BE
EXPECTED UNTIL AFTER SUNDOWN TONIGHT.

OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
A BTR CHC FOR WIDESPREAD RESTRICTIONS CAN BE EXPECTED WITH THE
APPRCH AND PASSAGE OF A CDFNT ON WED AND THU. VFR WL RTN FOLLOWING
FRONTAL PASSAGE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR OHZ039>041-049-050-059.
     FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ048-057-
     058-068-069.
PA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR PAZ020-021-029-031-073>076.
WV...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR WVZ001>004-023-041.
     FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR WVZ012-021-
     022.

&&

34/KRAMAR
Hazardous weather outlook, Jul 9, 12:26 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT TUE JUL 9 2013

MDZ001-PAZ020-021-029-031-073>076-WVZ023-041-101730-
GARRETT-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
126 PM EDT TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

PAZ007>009-013>016-022-023-101730-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
126 PM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS CAPABLE OF VERY HEAVY RAIN COULD PRODUCE
FLASH FLOODING WEDNESDAY AND WEDNESDAY NIGHT. A FLASH FLOOD WATCH
MAY BE NEEDED.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

OHZ048-057-058-068-069-WVZ012-101730-
COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL-
126 PM EDT TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY AND MAY BE NEEDED
AGAIN ON WEDNESDAY.

OHZ039>041-049-050-059-WVZ001>004-101730-
TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-HANCOCK-
BROOKE-OHIO-MARSHALL-
126 PM EDT TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY AND MAY BE NEEDED
AGAIN ON WEDNESDAY.

WVZ021-022-101730-
MARION-MONONGALIA-
126 PM EDT TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

KRAMAR

In the hours before

Special weather statement, Jul 9, 3:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT TUE JUL 9 2013

OHZ057-092200-
MUSKINGUM OH-
400 PM EDT TUE JUL 9 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT MUSKINGUM
COUNTY...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF MARTINSBURG...MOVING EAST AT 20 MPH. SCATTERED THUNDERSTORMS
THEREAFTER WILL ALSO AFFECT THE COUNTY WITH HEAVY RAIN.

HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  DILLON STATE PARK...  EAST FULTONHAM...     ZANESVILLE...
  DRAKE...              CANNELVILLE...        ADAMSVILLE...
  DUNCAN FALLS...       PHILO...              BRIDGEVILLE...
  FERNCLIFF...          BLUE ROCK STATE PARK...
  CHANDLERSVILLE...

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.

EXCESSIVE RUNOFF WILL ELEVATE LEVELS ON SMALL STREAMS AND POND WATER
ON ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3995 8220 4017 8219 4015 8172 3994 8173
      3993 8169 3975 8170 3977 8207 3982 8208
      3982 8217 3991 8216 3992 8223 3995 8223
Special weather statement, Jul 9, 3:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT TUE JUL 9 2013

OHZ039-048-092045-
COSHOCTON OH-TUSCARAWAS OH-
411 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COSHOCTON AND
SOUTHWESTERN TUSCARAWAS COUNTIES...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEST
LAFAYETTE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  WEST LAFAYETTE...     BAKERSVILLE...        NEWCOMERSTOWN...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4039 8160 4023 8158 4021 8182 4032 8183

KRAMAR
Special weather statement, Jul 9, 3:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT TUE JUL 9 2013

OHZ057-092045-
MUSKINGUM OH-
420 PM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MUSKINGUM
COUNTY...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
COOPERDALE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  FERNCLIFF...          ADAMSVILLE...

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4015 8182 4001 8188 4009 8208 4016 8207

KRAMAR

The radar

The Cleveland radar (KCLE), 126 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

4 flood, 3 flash flood, 1 heavy rain, 1 hail. Local standard time, as filed.

Heavy Rain, Coshocton

When
July 9, 3:30 PM EST
Where
Coshocton County, 0.69 mi N of Orange
Reported by
Trained Spotter
Coordinates
40.290, -81.680

A trained spotter reported 1.30 inches of rain in 45 minutes.

Flood, Coshocton

When
July 9, 4:48 PM EST to 7:00 PM EST
Where
Coshocton County, 0.93 mi NW of New Castle to 0.86 mi WNW of New Castle
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
40.340, -82.182

The Department of Highways reported SR 52 closed due to high water.

Flood, Coshocton

When
July 9, 4:49 PM EST to 7:00 PM EST
Where
Coshocton County, 0.83 mi NE of Layland to 0.63 mi NE of Layland
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
40.439, -81.960

The Department of Highways reported one lane of SR 60 closed due to high water.

Hail, Tuscarawas

When
July 9, 5:53 PM EST
Where
Tuscarawas County, New Philadelphia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.500, -81.450

Flash Flood, Monroe

When
July 9, 6:10 PM EST to 7:30 PM EST
Where
Monroe County, 2.41 mi WSW of Calais to 2.96 mi WSW of Calais
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
39.831, -81.308

The 911 Call Center reported Route 379 closed due to flash flooding.

Flash Flood, Noble

When
July 9, 6:10 PM EST to 7:30 PM EST
Where
Noble County, 0.53 mi E of Berne to 0.48 mi ENE of Berne
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
39.750, -81.360

The 911 Call Center reported Route 260 closed due to flash flooding.

Flash Flood, Noble

When
July 9, 6:10 PM EST to 7:30 PM EST
Where
Noble County, 1.05 mi SSE of Mt Zion to 1.74 mi SSE of Mt Zion
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.855, -81.526

The 911 Call Center reported Route 146 closed due to flash flooding between pleasant City and Sarahsville.

Flood, Monroe

When
July 9, 11:15 PM EST to July 10, 4:30 AM EST
Where
Monroe County, 0.42 mi SSW of Graysville to 0.83 mi SW of Graysville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.664, -81.173

A trained spotter reported Route 26 to the south of Graysville closed due to high water.

Flood, Monroe

When
July 9, 11:18 PM EST to July 10, 4:30 AM EST
Where
Monroe County, 0.53 mi W of Cameron to 0.91 mi WSW of Cameron
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
39.770, -80.940

A trained spotter reported flooding in Cameron, with the fire department evacuating several residences due to rising water.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459964, 459953, 459956, 459969, 459943, 459948, 459949, 459962, 459963.